MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 T20 HEXLOBE DRIVER SHAF; DRIVER, PROSTHESIS

DEPUY SPINE INC VIPER2 T20 HEXLOBE DRIVER SHAF; DRIVER, PROSTHESIS
Model Number 286725020
Medical Device Problem Codes Material Twisted/Bent (2981); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the receiving inspection (ri) for viper2 t20 hexlobe driver shaf was conducted identifying that lot number x0910 was released in a single batch.Batch1: released on (b)(6) 2011 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the viper t20 hexlobe driver shaft was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal tip of the device was twisted and broken, but the broken fragment was not returned.No other issues were observed with the returned device.Dimensional inspection: the distal tip was measured to be within the specification per drawing.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Viper2 t20 hexlobe driver.Investigation conclusion: the complaint condition was confirmed for the viper t20 hexlobe driver shaft.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that a patient was treated with a viper cfx screw for stabilization.During the placement of a cfx-screw with unknown diameter, the t20 tip of the viper sc driver was stripped.Before placing further screws, the surgeon wanted to use the thread cutter to prepare the thread.While removing the thread cutter, the tip of the instrument broke off on the smooth golden part.The broken off part could not be removed from the patient.To complete the surgery, a viper 2 t20 screwdriver shaft was used.Procedure was completed with a delay of thirty to sixty (30 ¿ 60) minutes.Patient outcome was good.This report is for a viper2 t20 hexlobe driver shaft.This is report 3 of 3 for (b)(4).
 
Event or Problem Description
Additional event description.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: additional event information updated.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: investigation summary: investigation flow: damage.Visual inspection: the viper t20 hexalobe driver shaft (p/n: 286725020, lot #: x0910) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the device was twisted and broken, but the broken fragment was not returned.No other issues were observed with the returned device.The device failure/defect was identified.The complaint was confirmed.The device received was broken.Hence confirming the allegation.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Investigation conclusion : the complaint condition was confirmed for the viper t20 hexalobe driver shaft (p/n: 286725020, lot #: x0910).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for viper2 t20 hexalobe driver shaf was conducted identifying that lot number x0910 was released in a single batch.Batch1: lot qty of (b)(4) units were released on feb 16, 2011 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 T20 HEXLOBE DRIVER SHAF
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11710609
Report Number1526439-2021-00773
Device Sequence Number3946510
Product Code HWR
UDI-Device Identifier10705034214290
UDI-Public(01)10705034214290
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725020
Device Catalogue Number286725020
Device Lot NumberX0910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS; VIPER UNIVERSAL POLY DRIVER; VIPER2 5MM SELF DRILLING TAP,